Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 6, 2005, 2:25 PM CDT for Jefferson County, Alabama. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 6, 2005, 4:00 PM CDT
- In force
- 95 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 45 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 061928 CCA FFWBMX ALC073-062100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 225 PM CDT MON JUN 06 2005 ...CORRECTED EXPIRATION TIME... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... VILLAGE CREEK IN JEFFERSON COUNTY * UNTIL 400 PM CDT * AT 225 PM CDT... HEAVY RAINFALL OVER THE VILLAGE CREEK CREEK BASIN WAS PRODUCING RAPID RISES ON THE CREEK... AND A FLASH FLOOD WARNING IS IN EFFECT. * FOR VILLAGE CREEK AT AVENUE W... NO FLOODING IS CURRENTLY OCCURRING. MINOR FLOODING IS FORECAST. LATEST STAGE...WAS 8.25 FEET AT 215 PM MONDAY. FLOOD STAGE...IS 10 FEET. THE FORECAST...FOR VILLAGE CREEK AT AVENUE W... THE CREEK WILL RISE ABOVE FLOOD STAGE BY 245 PM MONDAY. IT WILL CREST NEAR 10.5 FEET AROUND 300 PM MONDAY. IT WILL FALL BELOW FLOOD STAGE BY 400 PM MONDAY. TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGH GROUND. YOU CAN REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BYCALLING 1-800-856-0758. LAT...LON 3348 8729 3329 8704 3358 8659 3383 8678 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:27 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 10:27 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1027 AM CDT MON JUN 6 2005 .UPDATE FOR TODAY... MOIST AIR MASS OVER THE FORECAST AREA HAS BEEN COOKING THIS MORNING UNDER SUNNY SKIES. CUMULUS CLOUDS STARTED TO FORM AROUND 84 DEGREES...AND EXPECT CLOUD COVER AND CONVECTION TO RAMP UP INTO THE AFTERNOON HOURS. AIR MASS IS MORE UNSTABLE THIS MORNING THAN PAST TWO MORNINGS...AS THE 12Z BMX SOUNDING HAD A -10C 500 MB TEMPERATURE. PRECIPITABLE WATER WAS UP TO 1.55 AT 12Z...BUT LATEST LAPS SOUNDINGS HAS PW UP TO 1.77 INCHES. EXPECT LIFTED INDICES AND SBCAPES TO BE AROUND -6 TO -8 AND 3500 TO 4500 J/KG RESPECTIVELY THIS AFTERNOON. OLD MCV OVER MISSISSIPPI MAY NOT MOVE MUCH TODAY...BUT ONGOING CONVECVTION HAS ALREADY KICKED OUT OUTFLOW BOUNDARIES AND GRAVITY WAVES INTO ALABAMA. WET MICROBURST POTENTIAL IS HIGH THIS AFTERNOON. THE STRONGEST THUNDERSTORMS...WITH AT LEAST 65 DBZ REFLECTIVITIES ALOFT...WILL BE CAPABLE OF PRODUCING 50 KNOT WIND GUSTS. BOTTOM LINE...AN ACTIVE AFTERNOON OF CONVECTION IS EXPECTED OVER THE FORECAST AREA. LONG-TERM FORECASTER HAS ALREADY INCREASED POPS TO 60 PERCENT OVER ALL BUT THE NORTHEAST CORNER OF THE CWA FOR TODAY. HE ALSO BUMPED UP THE MAXIMUM TEMPERATURES A LITTLE BASED ON CURRENT READINGS. 03 && PREVIOUS DISCUSSION...ISSUED AT 431 AM CDT DISCUSSION...THE GENERAL WEATHER PATTERN LOOKS TO BE STUCK IN A BIT OF AN EARLY SUMMER RUT...WITH BROAD UPPER LEVEL RIDGING ALONG THE EAST COAST...AND TROUGHING OVER THE WESTERN STATES. ALTHOUGH THE OVERALL SITUATION WILL BE SOMEWHAT STAGNANT...WEAK DISTURBANCES IN THE UPPER FLOW...AND SLIGHT VARIATIONS IN THE LOW LEVELS WILL BRING AT LEAST SOME VARIETY TO THE FORECAST THROUGH THE WEEK. THERE IS SOME INDICATION THAT THE PATTERN WILL BEGIN TO BREAK DOWN NEXT WEEKEND...HINTING AT A SHIFT TO A MORE SUMMER LIKE REGIME. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) THE PRESENCE OF ABOVE NORMAL AND ABUNDANT LOW LEVEL MOISTURE WILL BE ONE OF THE MORE PROMINENT FACTORS IN THE SHORT TERM FORECAST. UPPER LEVEL SHORT WAVES EJECTING OUT OF THE WESTERN TROUGH WILL CONTINUE TO FIRE CONVECTION OVER TEXAS AND THE PLAINS STATES. MCVS AND CONVECTIVE REMNANTS WILL CONTINUE TO TRACK EASTWARD ACROSS THE DEEP SOUTH...WHERE THE INTERACTION OF THE MOIST BOUNDARY LAYER...AND THE PROXIMITY OF THE SEA BREEZE FRONT WILL COMBINE TO REFIRE CONVECTION. THE TIMING AND IMPACT OF THESE FEATURES WILL MAKE A BIG DIFFERENCE IN THE FORECAST. OVERNIGHT TEMPS WILL CONTINUE TO RUN A TAD ABOVE NORMAL...HIGH TEMPS CLOSE TO CLIMO...AND POPS AT OR ABOVE CLIMO THROUGH THE PERIOD. FOR TODAY...THE FIRST MCV OF THE PERIOD IS FORECAST TO PASS ACROSS THE AREA. REMNANTS OF LAST NIGHTS CONVECTION ARE CONTINUING TO ERODE...WITH CLOUD TOP WARMING EVIDENT. AT THE SAME TIME... CONVECTION IS ALREADY BEGINNING TO REFIRE ALONG THE PERIPHERY OF THE MCV...AHEAD OF THE VORT CENTER REPRESENTED WELL IN THE RUC AND NAM. HAD SOME DOUBT AS TO THE IMPACTS OF CLOUD COVER FROM THE REMNANTS...BUT AS THE CLOUDS CONTINUE TO ERODE...SHOWER AND THUNDERSTORM CHANCES ARE LOOKING BETTER AND BETTER FOR TODAY. BELIEVE BEST CHANCES WILL BE SOUTH...IN THE DEEPER MOISTURE...AND WITH THE POSSIBLE INTERACTION WITH SEA BREEZE CONVECTION/FLOW. FOR THE REMAINDER OF THE SHORT TERM...EXPECTING MAINLY MORE OF THE SAME...DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS. LATE WEDNESDAY AND INTO THURSDAY...NAM AND GFS IN AGREEMENT PLACING US IN A BIT OF AN INUCED TROUGH BETWEEN A STRENGTHENING RIDGE OFF THE GEORGIA COAST...AND A RIDGE OVER MEXICO...AND ANOTHER DECENT IMPULSE EJECTING OUT OF THE WESTERN TROUGH. .LONG TERM (FRIDAY THROUGH MONDAY)... OVERALL PATTERN BEGINS TO CHANGE SOME DURING THE LONG TERM AS AN UPPER LEVEL RIDGE IS FORECAST TO STRENGTHEN OVER THE AREA THROUGH THE EXTENDED. RAIN CHANCES WILL BEGIN TO DECREASE AS THE FORECAST PERIOD PROGRESSES. ON FRIDAY AND SATURDAY...EXPECT THE MORE TYPICAL SUMMERTIME CONDITIONS OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH TEMPERATURES NEAR NORMAL IN THE MID 80S. WITH A SOMEWHAT DRIER FORECAST ANTICIPATED FOR SUNDAY AND MONDAY AS THE UPPER LEVEL RIDGE BUILDS...WENT SLIGHTLY ABOVE GUIDANCE FOR AFTERNOON HIGHS AS TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S ACCOMPANIED BY ONLY A SLIGHT CHANCE OF POPS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 89 67 86 67 / 50 30 50 30 ANNISTON 87 70 85 68 / 40 30 50 30 BIRMINGHAM 86 70 85 69 / 50 30 50 30 TUSCALOOSA 90 70 86 70 / 50 40 50 30 CALERA 87 69 85 69 / 50 40 50 30 AUBURN 88 68 87 68 / 50 30 50 30 MONTGOMERY 91 71 90 71 / 50 40 50 40 TROY 88 71 87 70 / 60 50 50 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81/99
Hazardous weather outlook, Jun 6, 10:40 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CDT MON JUN 6 2005 ALZ011>015-017>050-071130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1033 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). SCATTERED TO NUMBEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA FROM 11 AM TO 9 PM. SOME OF THESE STORMS WILL BE STRONG TO LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 03
In the hours before
Special weather statement, Jun 6, 12:44 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1244 PM CDT MON JUN 6 2005 ALZ024-061830- JEFFERSON- 1244 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 130 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIRMINGHAM...MOVING NORTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BIRMINGHAM... BIRMINGHAM AIRPORT...FULTONDALE...GARDENDALE...PINSON AND MORRIS THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 12:50 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT MON JUN 6 2005 ALZ035-061815- CHILTON- 1250 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 115 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF INGRAM...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLANTON AND INGRAM THROUGH 115 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 6, 1:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT MON JUN 6 2005 ALZ036-061900- COOSA- 117 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 200 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEOGUFKA. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEOGUFKA...MARBLE VALLEY AND STEWARTVILLE THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:34 PM CDT | Flash Flood Warning | BMX | Jefferson | 116 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 26 min |
| Jun 6, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 45 min |
| Jun 6, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Jun 6, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 44 min |
| Jun 6, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 16 min |
| Jun 6, 3:55 PM CDT | Flash Flood Warning | BMX | Calhoun | 95 min |
| Jun 6, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 44 min |
| Jun 6, 4:26 PM CDT | Flash Flood Warning | BMX | Walker | 94 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.